What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 29, 11:59 AM MST, 46 minutes earlier.
Area forecast discussion, Jun 29, 11:59 AM MST, 46 minutes before
Area Forecast Discussion
National Weather Service Riverton WY
1259 PM MDT Thu Jun 29 2017
.SHORT TERM...(This evening through Sunday)
Issued at 100 PM MDT Thu Jun 29 2017
Most of the southwest will remain dry and windy tonight with colder
temperatures moving in as a cold front moves through. To the north
over and near the mountains, as a rather strong and cold upper level
low pressure trough moves across the area through this evening,
thunderstorms with hail, heavy rain and strong wind gusts will move
through the area. Mostly showers with some snow down to 7500 feet is
expected after midnight through early morning with colder air.
Friday will be colder with some showers and isolated thunderstorms
lingering over the area. Drying and warming will occur through the
weekend with high pressure building over the area.
.LONG TERM...(Sunday night through Thursday)
Issued at 100 PM MDT Thu Jun 29 2017
Big picture shows our mean summer sern U.S. ridge building and
expanding northwest towards the middle of next week. Threat of some
very warm to hot weather will be in the forecast with this pattern.
The only thing that could temper it somewhat is the potential for
the ring of fire to get started by Tuesday (GFS) or Wednesday (Euro)
to get some clouds and mainly late day showers/tstms going. Rather
significant differences on where our high will set up between the
GFS and ECMWF. ECMWF is further east fitting the GFS 5-wave pattern
while the GFS builds the high nwd all the way into srn Wyoming
Wednesday and Thursday. Leaning more towards a Euro type solution
which fits the bigger picture longwave pattern. At the beginning of
this period, a ewd moving shortwave is moving east across the area
with some gusty showers and thunderstorms into Sunday night. GFS is
much slower with this system lingering the trough into Monday. After
that all the guidance generally agrees that the ridge will build nwd
into our area Tuesday with considerable warming with h7 temps
warming in the GFS and ECMWF into the 15 to 19C range across much of
the area. That would push temps into the 90s east of the divide
(upper 90s in the Bighorn Basin) and mainly 80s west of the divide
with 60s and 70s in the mountains and little chances of pcpn. On
Wednesday, we expect the upper ridge to start moving/developing ewd
with a hot, sw flow over our area. Models showing just minimal mid
level moisture moving n around the upper high leading in a few high
based late day thunderstorms, mainly over and near the mountains
Wednesday and Thursday. However, the GFS keeps the high centered
over and just south of us (so does the GEM) while the Euro is much
further east. As of now, the end result still looks hot with minimal
thunderstorm chances. At least 90s east of the divide (maybe some
100+ in the Bighorn Basin) with 80s west of the divide. It is July
in a couple days!
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 100 PM MDT Thu Jun 29 2017
Scattered to numerous showers and thunderstorms will impact the
northern and central sections through this evening before tapering
off and ending late. It will be quite windy as a cold front moves
south across the area enhanced by the convection. There could also
be brief periods of MVFR/IFR conditions in any convection. The
convection is expected to end from northwest to southeast in the
evening with possibly some lingering activity across Johnson/Natrona
Counties after 06Z. Winds are expected to decrease, and become
variable in most areas east of the Divide between 02Z and 06Z. Also
low freezing levels could be an issue with icing for aviation going
over the mountains. Friday will be dry with vfr conds.
Across southwest Wyoming, a drier airmass will be present with
little or no convection expected along and southwest of KBPI-40NE
RKS. However breezy westerly winds will be observed. A cold front is
expected to slide southwest/west across Sweetwater County during the
evening shifting winds to northeast/east, but remaining dry. Friday
will be dry with vfr conds and less wind.
&&
.FIRE WEATHER...
Issued AT 100 PM MDT Thu Jun 29 2017
Most of the southwest will remain dry and windy tonight with colder
temperatures moving in as a cold front moves through. To the north
over and near the mountains, as a rather strong and cold upper level
low pressure trough moves across the area through this evening,
thunderstorms with hail, heavy rain and strong wind gusts will move
through the area. Mostly showers with some snow down to 7500 feet is
expected after midnight through early morning with colder air.
Friday will be colder with some showers and isolated thunderstorms
lingering over the area. Drying and warming will occur through the
weekend with high pressure building over the area. Mixing heights
and transport winds will be favorable for very good to excellent
smoke dispersal in the afternoons and evening through the weekend.
&&
.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...Baker
LONG TERM...Skrbac
AVIATION...Skrbac
FIRE WEATHER...Baker
Hazardous weather outlook, Jun 29, 1:45 AM MST, 11 hours before
Hazardous Weather Outlook
National Weather Service Riverton WY
245 AM MDT Thu Jun 29 2017
WYZ001>020-022>030-301100-
Yellowstone National Park-Absaroka Mountains-Cody Foothills-
North Big Horn Basin-Southwest Big Horn Basin-
Southeast Big Horn Basin-Owl Creek and Bridger Mountains-
Bighorn Mountains West-Bighorn Mountains Southeast-
Northeast Johnson County-Southeast Johnson County-
Teton and Gros Ventre Mountains-Jackson Hole-
Wind River Mountains West-Wind River Mountains East-
Upper Wind River Basin-Wind River Basin-Lander Foothills-
Green Mountains and Rattlesnake Range-
Natrona County Lower Elevations-Casper Mountain-Star Valley-
Salt River and Wyoming Ranges-Upper Green River Basin Foothills-
Upper Green River Basin-South Lincoln County-
Rock Springs and Green River-Flaming Gorge-East Sweetwater County-
245 AM MDT Thu Jun 29 2017
This Hazardous Weather Outlook is for Western and Central Wyoming.
.DAY ONE...Today and Tonight
Today...Isolated to widely scattered thunderstorms across
northern and central Wyoming. Some storms may be strong across
portions of central Wyoming, producing wind gusts in excess of 40
mph and small hail in the afternoon and evening.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Friday and Saturday...Isolated thunderstorms across extreme northwest.
Sunday and Sunday night...A slight chance of thunderstorms over
the region.
Monday through Wednesday...Isolated afternoon and evening
thunderstorms mainly over and near the mountains.
.SPOTTER INFORMATION STATEMENT...Please report wind damage or
gusts in excess of 50 mph and hail of penny size or larger.
In the hours before
Special weather statement, Jun 29, 11:48 AM MST, 57 minutes before
Special Weather Statement
National Weather Service Riverton WY
1248 PM MDT THU JUN 29 2017
WYZ017-018-291915-
Wind River Basin-Lander Foothills-
1248 PM MDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 115
PM MDT...
At 1247 PM MDT, Doppler radar was tracking a strong thunderstorm near
Winkleman Dome, which is 8 miles north of Fort Washakie, moving east
at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm along with very heavy rain.
This strong thunderstorm will be near...
Winkleman Dome around 1255 PM MDT.
Fort Washakie around 105 PM MDT.
Ethete around 115 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near area lakes and streams, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4323 10903 4322 10863 4289 10878 4301 10903
4302 10902 4302 10905 4303 10907 4304 10905
4305 10905 4304 10909 4307 10912
TIME...MOT...LOC 1847Z 289DEG 16KT 4312 10899
13Special weather statement, Jun 29, 12:02 PM MST, 43 minutes before
Special Weather Statement
National Weather Service Riverton WY
102 PM MDT THU JUN 29 2017
WYZ011-291930-
Southeast Johnson County-
102 PM MDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
130 PM MDT...
At 102 PM MDT, Doppler radar was tracking a strong thunderstorm over
Kaycee, moving east at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This includes Interstate 25 between mile markers 241 and 259.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4362 10670 4379 10666 4379 10627 4352 10634
TIME...MOT...LOC 1902Z 279DEG 13KT 4370 10659
13
Special weather statement, Jun 29, 12:04 PM MST, 41 minutes before
Special Weather Statement
National Weather Service Riverton WY
104 PM MDT THU JUN 29 2017
WYZ012-014>016-291930-
Wind River Mountains West-Upper Wind River Basin-Wind River Mountains
East-Teton and Gros Ventre Mountains-
104 PM MDT THU JUN 29 2017
...SPECIAL WEATHER STATEMENT...
At 104 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Union Pass, which is 19 miles west of Dubois, moving
east at 15 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
This strong thunderstorm will be near...
Union Pass around 130 PM MDT.
Other locations impacted by this storm include Crooked Creek Guest
Ranch.
LAT...LON 4340 11011 4358 11012 4364 10974 4337 10973
TIME...MOT...LOC 1904Z 267DEG 13KT 4350 11002
13
Special weather statement, Jun 29, 12:20 PM MST, 25 minutes before
Special Weather Statement
National Weather Service Riverton WY
120 PM MDT THU JUN 29 2017
WYZ007-017-291945-
Owl Creek and Bridger Mountains-Wind River Basin-
120 PM MDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HOT SPRINGS AND
EAST CENTRAL FREMONT COUNTIES UNTIL 145 PM MDT...
At 119 PM MDT, Doppler radar was tracking a strong thunderstorm 14
miles west of Boysen State Park Headquarters, which is 15 miles
northeast of Pavillion, moving southeast at 20 mph. Very strong
outflow winds over 50 mph are also expected ahead of the actual
thunderstorm.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
This storm will remain over mainly rural areas of south central Hot
Springs and east central Fremont Counties, including the following
locations: Midvale, Owl Creek Kampgrounds, Boysen U S Bureau Of
Reclamation Power Plant, Boysen State Park and Pavillion Natural Gas
Processing Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Riverton.
&&
LAT...LON 4326 10868 4359 10842 4343 10806 4310 10829
TIME...MOT...LOC 1919Z 299DEG 16KT 4340 10845
13
Special weather statement, Jun 29, 12:35 PM MST, 10 minutes before
Special Weather Statement
National Weather Service Riverton WY
135 PM MDT THU JUN 29 2017
WYZ011-292000-
Southeast Johnson County-
135 PM MDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON COUNTY UNTIL
200 PM MDT...
At 135 PM MDT, Doppler radar was tracking a strong thunderstorm near
Linch, which is 16 miles east of Kaycee, moving southeast at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This strong thunderstorm will be near...
Linch around 145 PM MDT.
Other locations impacted by this storm include Sussex.
LAT...LON 4349 10606 4349 10627 4357 10646 4373 10636
4366 10602 4350 10602
TIME...MOT...LOC 1935Z 292DEG 26KT 4363 10632
13Special weather statement, Jun 29, 12:43 PM MST, 2 minutes before
Special Weather Statement
National Weather Service Riverton WY
143 PM MDT THU JUN 29 2017
WYZ007-017-292015-
Owl Creek and Bridger Mountains-Wind River Basin-
143 PM MDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOT SPRINGS AND EAST
CENTRAL FREMONT COUNTIES UNTIL 215 PM MDT...
At 143 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Cottonwood Pass, which is 21 miles northeast of
Shoshoni, moving east at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Hot
Springs and east central Fremont Counties.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4335 10757 4337 10791 4355 10793 4356 10786
4355 10786 4357 10784 4355 10783 4357 10782
4360 10766 4358 10764 4359 10761 4348 10760
4348 10759
TIME...MOT...LOC 1943Z 264DEG 8KT 4347 10782
13